Discussion in 'Support' started by Hotaru, Jan 14, 2016.
Separate names with a comma.
Since mine gets louder each day, does that mean it might go away faster at some point?
It would be needed to know the cause, or at least limit it to 2 or 3 options.
I mean if the cause can be stress, noise-induced damage in the cochlea, TMJ or cervical problems then could be an explanation to your nonstop louder T.
But, yes... if your tinnitus is reactive maybe you have more % of remission. It is hard to know.
I would like to know the cause, but so many things have happened to me in the past month that could have caused it. The most likely cause is the upper respiratory infection I got 4 weeks ago. Before that I came off Sertraline and had my ears irrigated.
Not a good sign. You don't indicate how loud it was to begin with. Usually tinnitus stays pretty much at baseline except for a spike, which is increased loudness for a period of time, but not increasing loudness that gets a little louder each day.
Maybe someone else on this forum who has experienced this can chime in on a possible reason.
It started out as a 5/10 with just a little ringing, now it's a 12/10. BTW, like your avatar.
That's very concerning. Have you talked to the doc or physician's assistant who did the ear irrigation? That may have triggered the onset, and your ears are still trying to heal.
It seems the jury is out with regard to Sertraline, that some people think it makes tinnitus worse and others believe it makes it easier to cope with. You mentioned you tapered off it, but sometimes side effects linger. Tell your doc that the tinnitus is ramping up to an unbearable level.
I will say that sometimes tinnitus can get very loud for a few days and then drop down to a more tolerable level. It's very unpredictable. Since your tinnitus is still relatively recent onset, there's a possibility that it will calm down and fade to the point where you can ignore it and not be bothered. Try to get as much sleep as possible. Melatonin helps, as does GABA (over-the-counter supplement) at night.
Hello @Hotaru, sorry to hear your tinnitus got louder. You could leave a message with @Dr. Ancill regarding your conditions. He would at least be familiar with Zoloft and give you some guidance. My noise is very loud tonight also, but not totally sure why. You have so many potential causes, it may be hard to identify the source.
I would rather never see that doctor again, since he probably damaged me for life. He never did one before, but I didn't think you needed to be a pro at it and that's why I let him do it. He wasn't really my doctor anyway. He's the replacement for my original doctor, who got her license taken away because she prescribed too many narcotics. My ears didn't start ringing until two weeks after that, when I started putting steroid drops in my ear for the infection, gotten from a new doctor who also is bad. I have good luck with doctors, eh? The ENT doc seems okay so far. I started taking magnesium last night, and I'm actually sleeping really well, so I don't need to put more drugs in me for that.
I assume you stopped using the steroid ear drops. I heard bad things about ear drops lately. But you should not look backward too much as you still may turn out okay, being your onset is less than a month. Try to stay positive.
I did stop the steroid drops and made a conscious effort to not put anything in my ears.
Yes, but maybe fighting it early will make it go away faster.
So he gets away with it and you're possibly left with a permanent condition. I don't know where you're located, but I would leave a review on Yelp if you're in the U.S. Report him to the approprite medical board, see if he's even had the proper training to do an ear irrigation.
Melatonin technically is a drug because it alters body chemistry, as does GABA, but they are both extremely safe supplements. Melatonin is generally recommended as a first step for people who have trouble sleeping. There is plenty of info on the web from reliable sources that melatonin is helpful for people with tinnitus.
I hope today that your tinnitus has lessened a bit. It's possible you've had damage that can be healed, in which case it takes time and patience to endure the tinnitus until it resolves.
I'm still not sure if he caused it. If anything, he could have caused a perforated eardrum, leading to my infection and T, but if that's the case why didn't my new doctor see it? I contemplated suing him, of course, but I'm still not sure. It's slightly quieter than it was yesterday, but I know it will get louder as the day goes on. Thank you for your concerns.
Cervical problems? I did recently come off hormone control as well. Could that have something to do with it? With my hormones readjusting?
Geeeezuz...sorry, but I would not be a party to this philosophy. I would go for decreasing volume as a goal no matter what the situation, cause, trigger, etc., etc.
Hearing and inner ears (let alone brain aspects) are incredibly delicate and complex, despite also being unfathomably resilient - normally. I wouldn't mess with the whole kibosh though unless had to.
Find the cause!!! And go from there.
Good luck. Zimichael
Mine seems to be diminishing....but not sure, h is bad though...